Alert archive / South Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 91, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 11, 2007, 6:48 PM MDT for Dewey County, South Dakota. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2007, 6:48 PM MDT (00:48 UTC)
- Expired
- Jun 11, 2007, 7:45 PM MDT
- In force
- 57 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
County Dewey County, SD
The radar
The Bismarck radar (KBIS), 160 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 7:30 PM MDT | TSTM WND GST 60 | 4 Wsw Trail City, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 2:47 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2510 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KABR 120048
SVRABR
SDC041-120145-
/O.NEW.KABR.SV.W.0091.070612T0048Z-070612T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
648 PM MDT MON JUN 11 2007
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DEWEY COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
* UNTIL 745 PM MDT
* AT 645 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
LITTLE MOREAU REC AREA...OR 25 MILES NORTH OF EAGLE BUTTE...MOVING
EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WHITE HORSE AROUND 700 PM MDT...
TRAIL CITY AROUND 715 PM MDT...
PROMISE AND LAPLANT AROUND 725 PM MDT...
THIS IS A DANGEROUS STORM WITH THE POTENTIAL TO PRODUCE LARGE HAIL
AND DAMAGING WINDS. TAKE SHELTER NOW
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ABERDEEN.
LAT...LON 4546 10127 4529 10130 4512 10147 4507 10040
4547 10041 4548 10066
$$
HINTZ3 follow-up statements
000
WWUS53 KABR 120116
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
816 PM CDT MON JUN 11 2007
SDC041-120145-
/O.CON.KABR.SV.W.0091.000000T0000Z-070612T0145Z/
DEWEY SD-
716 PM MDT MON JUN 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR NORTHERN DEWEY COUNTY...
AT 711 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR WHITE HORSE...OR 26 MILES SOUTHWEST OF MOBRIDGE...MOVING
EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TRAIL CITY AROUND 730 PM MDT...
LAPLANT AROUND 740 PM MDT...
PROMISE AROUND 745 PM MDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4547 10100 4537 10103 4532 10121 4519 10114
4507 10040 4548 10041 4548 10052 4547 10068
$$
DORN000
WWUS53 KABR 120132
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
832 PM CDT MON JUN 11 2007
SDC041-120145-
/O.CON.KABR.SV.W.0091.000000T0000Z-070612T0145Z/
DEWEY SD-
732 PM MDT MON JUN 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR NORTH CENTRAL DEWEY COUNTY...
AT 728 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR TRAIL CITY...OR 17 MILES SOUTHWEST OF MOBRIDGE...MOVING
EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PROMISE AROUND 745 PM MDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4548 10086 4533 10094 4528 10040 4548 10041
4548 10052 4547 10068
$$
DORN000
WWUS53 KABR 120143
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
843 PM CDT MON JUN 11 2007
SDC041-120153-
/O.EXP.KABR.SV.W.0091.000000T0000Z-070612T0145Z/
DEWEY SD-
743 PM MDT MON JUN 11 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DEWEY COUNTY
EXPIRES AT 745 PM MDT...
AT 740 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 4548 10086 4533 10094 4528 10040 4548 10041
4548 10052 4547 10068
$$
DORNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:47 PM MDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 11, 2:47 PM MDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
347 PM CDT MON JUN 11 2007
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
FORECAST CHALLENGES...TIMING THE SLOW-MOVING COLD FRONT...SEVERE
WEATHER POTENTIAL TONIGHT AND TUESDAY/TUESDAY NIGHT...AND HEAVY
RAIN POTENTIAL TUESDAY AND TUESDAY NIGHT.
CURRENTLY...CONVECTION IN HIGH INSTABILITY/MODERATE WIND SHEAR
ENVIRONMENT IS DEVELOPING ALONG A COLD FRONT AND ACCOMPANYING LEE-
SIDE TROUGH. SEVERE WATCH BOX 382 IS IN EFFECT FOR STANLEY AND
JONES COUNTIES UNTIL 10 PM MDT...WITH ADDITIONAL WATCHES POSSIBLY
NEEDED LATER THIS EVENING.
FOLLOWED THE GFS 12Z SOLUTION FOR THE FRONTAL TIMING AND HEAVY
RAIN THREAT...ISSUING A FLASH FLOOD WATCH FOR THE WESTERN HALF OF
ZONES TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON AND THE
EASTERN HALF OF ZONES FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT TO
CAPTURE THE TIMING OF THE FRONT. SEVERE CONVECTION /LARGE HAIL AND
STRONG WINDS/ IS EXPECTED ACROSS CORSON COUNTY DOWN TO JONES
COUNTY THIS EVENING. LOW LEVEL JET REDEVELOPS TONIGHT...BUT SHOULD
FEED/DIRECT STORMS MAINLY NORTH INTO NORTH DAKOTA TONIGHT. MAIN
SEVERE THREAT AND HEAVY RAIN THREAT COMES TUESDAY THROUGH
WEDNESDAY MORNING ACROSS THE WESTERN ZONES TRANSITIONING TO THE
EASTERN ZONES. PWATS STILL PEGGING 1.5 TO 2.0 INCHES...SO ANY
SHOWERS OR STORMS THAT FORM WILL BE EFFICIENT HEAVY RAIN
PRODUCERS.
.LONG TERM...WEDNESDAY THROUGH MONDAY
THE MAIN FORECAST ISSUE CONTINUES TO CENTER AROUND
PRECIPITATION...AND THE POTENTIAL FOR HEAVY RAINS DURING THE
AFTERNOON...AND THROUGH THE EVENING HOURS. THE 00Z ECMWF AND 12Z
GFS ARE FAIRLY CONSISTENT WITH THE TRACK OF THE PCPN...AND WITH
PUSHING MOST OF THE PCPN INTO EXTREME EASTERN SOUTH DAKOTA BY
EARLY THURSDAY MORNING. HAVE USED HPC GUIDANCE ON PCPN AMOUNTS FOR
WEDNESDAY. HELD ONTO A MENTION OF SLIGHT POPS THOUGH THURSDAY
AFTERNOON IN THE EAST FOR POSSIBILITY OF THIS SYSTEM SLOWING DOWN.
FRIDAY THROUGH SATURDAY NIGHT WILL REMAIN DRY WITH A LOW PRESSURE
SYSTEM PASSING WILL NORTH OF SOUTH DAKOTA...WITH THE MAIN PCPN
FALLING IN CANADA. AN UPPER LEVEL RIDGE FORMS ACROSS THE CENTRAL
CONUS WITH A SURFACE HIGH BEGINNING TO BUILD OVER THE MIDWEST. STRONG
SOUTHERLY WINDS WILL USHER IN MOISTURE INTO THE NORTHERN PLAINS
DURING THE DAY ON SATURDAY. AN UPPER LEVEL TROUGH OVER THE PACIFIC
NORTHWEST WILL MOVE ACROSS THE NORTHERN ROCKIES...BRINGING WITH IT
CHANCES OF SHOWERS AND THUNDERSTORMS FOR SUNDAY...THROUGH MONDAY
AFTERNOON. FOLLOWING THIS...NORTHWEST FLOW ALOFT SHOWS SHORTWAVES
MOVING THROUGH THE REGION. THESE ARE TOO FAR OUT TO PINPOINT THE
LOCATION AND TIMING..WITH A FEW BEYOND OUR FORECAST PACKAGE.
TEMPERATURES WERE LEFT AS IS FOR NOW.
&&
.AVIATION...
VFR CONDITIONS EXPECTED THROUGH THE OVERNIGHT. THUNDERSTORMS
DEVELOPING ACROSS SOUTHWEST SOUTH DAKOTA MAY MOVE NORTHEAST TO
IMPACT THE KPIR TERMINAL BEFORE 06Z TONIGHT. WILL CONTINUE TO
MONITOR THIS STORM COMPLEX CLOSELY. ADDITIONAL ISOLD TO WIDELY
SCATTERED THUNDERSTORM DEVELOPMENT IS ANTICIPATED LATER THIS
EVENING ACROSS NORTH CENTRAL SOUTH DAKOTA...INCLUDING THE KMBG
TERMINAL. WILL INSERT CB MENTION IN CLOUD GROUP AND UPDATE WITH
MORE SPECIFIC THUNDERSTORM FORECAST INFORMATION FOR BOTH KPIR AND
KMBG LATER IN TIME ONCE THUNDERSTORMS ARE EXPECTED TO AFFECT
AIRPORT COMPLEX AIRSPACE LATER THIS EVENING.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON FOR BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-
HAND-HUGHES-HYDE-JONES-LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-
WALWORTH.
FLASH FLOOD WATCH FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY
NIGHT FOR BROWN-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-
MARSHALL-ROBERTS-SPINK.
MN...FLASH FLOOD WATCH FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY
NIGHT FOR BIG STONE-TRAVERSE.
&&
SHORT TERM...DORN
LONG TERM...SD
AVIATION...DORNHazardous weather outlook, Jun 11, 2:18 PM MDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 318 PM CDT MON JUN 11 2007 SDZ005-010-017-036-037-048-051-122030- MCPHERSON-EDMUNDS-FAULK-HYDE-HAND-LYMAN-BUFFALO- 318 PM CDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH ANY STORMS THAT MAY DEVELOP. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLASH FLOOD WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA TUESDAY THROUGH WEDNESDAY NIGHT. LOCALLY HEAVY RAIN IS POSSIBLE IN SOME LOCATIONS. A FEW SEVERE THUNDERSTORMS ARE ALSO POSSIBLE ON TUESDAY WITH LARGE HAIL BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003-004-009-015-016-033>035-045-122030- CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- 318 PM CDT MON JUN 11 2007 /218 PM MDT MON JUN 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT ACROSS WESTERN AND CENTRAL SOUTH DAKOTA...MAINLY ALONG AND WEST OF THE MISSOURI RIVER. SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL AND STRONG WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLASH FLOOD WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS CENTRAL SOUTH DAKOTA TUESDAY INTO WEDNESDAY MORNING. LOCALLY HEAVY RAIN IS POSSIBLE IN SOME LOCATIONS. A FEW SEVERE THUNDERSTORMS ARE ALSO POSSIBLE ON TUESDAY WITH LARGE HAIL BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS BEING REQUESTED THIS EVENING FOR THE COUNTIES ALONG AND WEST OF THE MISSOURI RIVER. MNZ039-046-SDZ006>008-011-018>023-122030- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- 318 PM CDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS PORTIONS OF NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH ANY STORMS THAT MAY DEVELOP. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLASH FLOOD WATCH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. LOCALLY HEAVY RAIN IS POSSIBLE IN SOME LOCATIONS. A FEW SEVERE THUNDERSTORMS ARE ALSO POSSIBLE TUESDAY EVENING WITH LARGE HAIL BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DORN
In the hours before
Local storm report, Jun 11, 2:01 PM MDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ABERDEEN SD
301 PM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL 6 SE MCINTOSH 45.86N 101.26W
06/10/2007 E0.88 INCH CORSON SD CO-OP OBSERVER
ALSO 1.61 INCHES OF RAIN.
0100 AM HAIL 7 ESE EUREKA 45.73N 99.49W
06/11/2007 E0.75 INCH MCPHERSON SD PUBLIC
&&
KEEFELocal storm report, Jun 11, 6:41 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
741 PM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL ISABEL 45.40N 101.43W
06/11/2007 E0.88 INCH DEWEY SD PUBLIC
&&
GNThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:14 PM MDT | Severe Thunderstorm Warning | ABR | Corson, Dewey | 46 min |
| Jun 11, 6:58 PM MDT | Severe Thunderstorm Warning | ABR | Campbell, Corson, Walworth | 62 min |
| Jun 12, 12:56 PM MDT | Severe Thunderstorm Warning | ABR | Hughes, Stanley | 26 min |
| Jun 12, 1:07 PM MDT | Severe Thunderstorm Warning | ABR | Dewey, Hughes, Potter, Stanley, Sully, Walworth | 53 min |
| Jun 12, 2:29 PM MDT | Flash Flood Warning | ABR | Buffalo, Campbell, Corson, Dewey, Edmunds, Faulk and 10 more | 6 hr |
| Jun 12, 4:10 PM MDT | Severe Thunderstorm Warning | ABR | Corson | 20 min |
| Jun 12, 4:32 PM MDT | Tornado Warning | ABR | Potter | 28 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.